Alert archive / Florida / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 19, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jun 11, 2019, 3:23 PM EDT for Palm Beach County, Florida. It was in force for 37 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2019, 3:23 PM EDT (19:23 UTC)
- Expired
- Jun 11, 2019, 4:00 PM EDT
- In force
- 37 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 118 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 3:37 PM EDT | TSTM WND DMG | Wellington, FL | TREE LIMBS OF SMALL TO MEDIUM SIZE DOWNED BY THUNDERSTORM WIND GUSTS. |
| Jun 11, 3:37 PM EDT | HAIL 1 | Wellington, FL | |
| Jun 11, 3:39 PM EDT | TSTM WND GST 55 | 3 Wsw Wellington, FL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.4 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1400 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 970 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
310
WUUS52 KMFL 111923
SVRMFL
FLC099-112000-
/O.NEW.KMFL.SV.W.0019.190611T1923Z-190611T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Miami FL
323 PM EDT Tue Jun 11 2019
The National Weather Service in Miami has issued a
* Severe Thunderstorm Warning for...
East central Palm Beach County in southeastern Florida...
* Until 400 PM EDT.
* At 323 PM EDT, a severe thunderstorm was located near Wellington,
moving southwest at 5 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
West Palm Beach, Wellington, Royal Palm Beach, Loxahatchee Groves
and Lion Country Safari Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Miami. You can also share your report with NWS Miami on
Facebook and Twitter.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2674 8036 2671 8016 2656 8024 2660 8046
TIME...MOT...LOC 1923Z 043DEG 5KT 2665 8030
HAIL...1.00IN
WIND...60MPH
$$
BAXTER1 follow-up statement
975
WWUS52 KMFL 111944
SVSMFL
Severe Weather Statement
National Weather Service Miami FL
344 PM EDT Tue Jun 11 2019
FLC099-112000-
/O.CON.KMFL.SV.W.0019.000000T0000Z-190611T2000Z/
Palm Beach FL-
344 PM EDT Tue Jun 11 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR EAST CENTRAL PALM BEACH COUNTY...
At 342 PM EDT, a severe thunderstorm was located near Wellington,
and is nearly stationary. A trained weather spotter reported damage
to tree limbs and quarter size hail in wellington.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
West Palm Beach, Wellington, Royal Palm Beach, Loxahatchee Groves and
Lion Country Safari Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Miami. You can also share your report with NWS Miami on Facebook and
Twitter.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2674 8036 2671 8016 2656 8024 2660 8046
TIME...MOT...LOC 1942Z 037DEG 4KT 2663 8031
HAIL...1.00IN
WIND...60MPH
$$
BAXTERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 1:24 PM EDT, 1 hour 59 minutes earlier.
Area forecast discussion, Jun 11, 1:24 PM EDT, 1 hour 59 minutes before
Area Forecast Discussion National Weather Service Miami FL 124 PM EDT Tue Jun 11 2019 .AVIATION... Convective initialization is already ocurring across the area. A few SHRA have also devleoped over the east coast. While the majority of the TSRA should be along the western edge of the east coast metro area, it is highly likely they will be close enough to impact the TAF sites, thus keeping the VCTS in the TAFs. Conditions should improve this evening. by tomorrow afternoon, another round of TSRA is possible, so a prob30 group has been added for MIA and FLL. && .PREV DISCUSSION... /issued 803 AM EDT Tue Jun 11 2019/ UPDATE... Have updated the forecast with the newest ensemble of hi-res models. They move the highest PoPs to the Lake region, and northern Palm Beach County. They hold most of the activity off until after 18Z today. However, they are still possible across the area, and some isolated convection could initiate later this morning. Some of the storms could become strong with downbursts of around 45 to 50 mph and funnel clouds. Over the water, waterspouts may be possible, especially where any outflow boundaries collide. PREV DISCUSSION... /issued 301 AM EDT Tue Jun 11 2019/ DISCUSSION... Upper level troughing that has influenced South Florida weather will continue to weaken today. This weakening is denoted on water vapor imagery by pockets of drier air wrapping around it's periphery. Correspondingly, satellite derived PWATs characterized by values around 1.5" (lower than previous days), are advecting north across the area. However, model derived PWATs depict this drop to be fairly short lived with values closer to 2.0" returning through the afternoon. This brief decrease in available atmospheric moisture could help suppress convective initiation until later in the afternoon and support more scattered coverage, compared to the more numerous-widespread pattern experienced the last few days. Through the remainder of the week, the remnant shortwave is expected to become absorbed by a longwave trough amplifying across the eastern CONUS and lift towards the NE. Global models depict a surface low developing along a frontal boundary that is currently draped to our north across the FL panhandle and extending into the southeastern CONUS. This surface feature will depart with its upper level counterpart and aid in pushing the frontal boundary south before becoming stationary along Central Florida and subsequently washing out. Southwesterly winds look to prevail during this time and allow for deep moisture to remain in place with PWATs climbing back above 2.0". These values are near the 75% and 90% moving averages for this time of year. Collectively, this will translate in the persistence of an unsettled pattern with development of afternoon showers and thunderstorms each day, favoring the east coast and Lake regions. The pattern aloft looks to become a bit more zonal by the beginning of the weekend, with a surface ridge building to our north. This will help shift the steering flow back out of the east and southeast. Despite the return of high pressure, lingering moisture should remain sufficient enough to provide plentiful buoyancy across the area and keep rain chances elevated through early next week. Coverage of showers and storms should shift back across the interior with a more dominate east coast sea breeze given the change in wind direction. All in all, this wetter pattern is here to stay through the forecast period. Given the considerable amount of rainfall already accumulated, areas with poor drainage could experience localized flooding and ponding of water. Temperatures will should also continue to run a few degrees above climatological average before moderating back to near normal through the weekend as a result of the returning easterly flow. Amid the warmer days, heat indices could reach triple digits across South Florida. MARINE... Showers and thunderstorms across the local waters continues to be the main boating concern the next few days. Frequent lightning, gusty winds, and locally higher seas can be expected in and near any storms. Otherwise, boating conditions will be relatively benign with light, south southwest winds 10kts or less and seas around 2 feet. && .PRELIMINARY POINT TEMPS/POPS... West Palm Beach 77 88 76 91 / 30 40 30 70 Fort Lauderdale 79 88 79 90 / 20 30 30 60 Miami 80 87 78 90 / 20 30 30 70 Naples 78 88 77 90 / 10 20 20 50 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && UPDATE...13 DISCUSSION...11/HVN MARINE...11/HVN AVIATION...13
Hazardous weather outlook, Jun 11, 7:08 AM EDT, 8 hours 15 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 708 AM EDT Tue Jun 11 2019 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 112315- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 708 AM EDT Tue Jun 11 2019 ...THUNDERSTORMS POSSIBLE TODAY ACROSS SOUTH FLORIDA... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Thunderstorms: Thunderstorms will be possible across the region this afternoon, mainly over the interior and east coast metro areas. Lightning, gusty wind, and the primary hazards. Waterspouts: Waterspouts are possible for all South Florida waters. Wind: Thunderstorm wind gusts of 45 to 50 mph are possible today. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Maximum afternoon heat index readings in the lower to mid 100s will continue across portions of South Florida through late week. Thunderstorms will continue to be possible through the week and into the weekend. Lightning along with urban flooding of roadways in low laying and poor drainage areas will be the primary hazards. Stronger storms may also bring the potential for strong gusty wind and hail. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind and waterspouts to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Jun 11, 2:58 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Miami FL
258 PM EDT Tue Jun 11 2019
FLZ070-071-073-111945-
Inland Broward County FL-Inland Collier County FL-Inland Miami-
Dade County FL-
258 PM EDT Tue Jun 11 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWEST MIAMI-DADE AND
SOUTHWEST BROWARD COUNTIES UNTIL 345 PM EDT...
* At 257 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from 7 miles
south of Miccosukee Service Plaza to 13 miles northeast of
Dade-Collier Training Airport to near Miccosukee Resort. Movement
was northeast at 10 mph.
* Small hail and wind gusts up to 50 mph possible with these storms.
* Locations impacted include...
Mile Marker 30 On Alligator Alley, East Toll Gate On Alligator
Alley, Intersection Alligator Alley And Miami Canal and West
Broward Rec. Area On Alligator Alley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2618 8081 2617 8045 2590 8043 2577 8055
2588 8073 2601 8089
TIME...MOT...LOC 1857Z 210DEG 10KT 2606 8084 2594 8070 2580 8054
BAXTERSpecial weather statement, Jun 11, 3:11 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Miami FL
311 PM EDT Tue Jun 11 2019
FLZ067-068-168-112015-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
311 PM EDT Tue Jun 11 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PALM BEACH COUNTY
UNTIL 415 PM EDT...
* At 310 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near Palm
Beach Gardens to 8 miles northwest of Loxahatchee NWR. Movement was
northeast around 10 mph.
* Small hail, excessive cloud-to-ground lightning, funnel clouds, and
wind gusts up to 50 mph possible with these storms.
* Locations impacted include...
West Palm Beach, Wellington, Palm Beach Gardens, Riviera Beach,
Greenacres, Royal Palm Beach, North Palm Beach, Lake Park,
Haverhill, Loxahatchee NWR, Schall Circle, Royal Palm Estates, Lake
Belvedere Estates, Golden Lakes, Loxahatchee Groves, The Acreage,
Lakeside Green, Plantation Mobile Home Park, Stacey Street and
Florida Gardens.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2684 8006 2678 8032 2647 8048 2646 8025
2666 8013
TIME...MOT...LOC 1910Z 213DEG 13KT 2681 8013 2655 8035
BAXTERThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 8:04 PM EDT | Special Weather Statement | MFL | Palm Beach | 41 min |
| Jun 10, 9:13 PM EDT | Special Weather Statement | MFL | Broward | 47 min |
| Jun 11, 5:06 AM EDT | Special Weather Statement | MFL | Monroe | 24 min |
| Jun 11, 2:44 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 2 hr |
| Jun 11, 2:58 PM EDT | Special Weather Statement | MFL | Broward | 47 min |
| Jun 11, 3:11 PM EDT | Special Weather Statement | MFL | Palm Beach | 64 min |
| Jun 11, 3:34 PM EDT | Special Weather Statement | MFL | Broward | 41 min |
| Jun 11, 3:39 PM EDT | Special Weather Statement | MFL | Palm Beach | 51 min |
| Jun 11, 3:40 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 2 hr |
| Jun 11, 3:56 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 31 min |
| Jun 11, 4:19 PM EDT | Special Weather Statement | MFL | Palm Beach | 41 min |
| Jun 11, 5:56 PM EDT | Special Weather Statement | MFL | Broward | 34 min |
| Jun 11, 7:11 PM EDT | Special Weather Statement | MFL | Broward | 49 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.